Translator Disclaimer
August 2012 Pruning Galton–Watson trees and tree-valued Markov processes
Romain Abraham, Jean-François Delmas, Hui He
Ann. Inst. H. Poincaré Probab. Statist. 48(3): 688-705 (August 2012). DOI: 10.1214/11-AIHP423

Abstract

We present a new pruning procedure on discrete trees by adding marks on the nodes of trees. This procedure allows us to construct and study a tree-valued Markov process $\{\mathcal{G}(u)\}$ by pruning Galton–Watson trees and an analogous process $\{\mathcal{G}^{*}(u)\}$ by pruning a critical or subcritical Galton–Watson tree conditioned to be infinite. Under a mild condition on offspring distributions, we show that the process $\{\mathcal{G}(u)\}$ run until its ascension time has a representation in terms of $\{\mathcal{G}^{*}(u)\}$. A similar result was obtained by Aldous and Pitman (Ann. Inst. H. Poincaré Probab. Statist. 34 (1998) 637–686) in the special case of Poisson offspring distributions where they considered uniform pruning of Galton–Watson trees by adding marks on the edges of trees.

Nous présentons une nouvelle procédure d’élagage d’arbres discrets en ajoutant des marques sur les noeuds de l’arbre. Cette procédure nous permet de définir un processus de Markov $\{\mathcal{G}(u)\}$ à valeurs arbres en élaguant un arbre de Galton–Watson. Nous définissons également de manière analogue un processus $\{\mathcal{G}^{*}(u)\}$ en élaguant un arbre de Galton–Watson critique ou sous-critique conditionné à être infini. Sous de faibles hypothèses sur la loi de reproduction, nous montrons que le processus $\{\mathcal{G}(u)\}$ arrêté en son temps d’ascension admet une représentation en terme du processus $\{\mathcal{G}^{*}(u)\}$. Un résultat similaire a été obtenu par Aldous et Pitman (Ann. Inst. H. Poincaré Probab. Statist. 34 (1998) 637–686) dans le cas particulier de lois de reproductions poissoniennes en considérant un élagage uniforme sur les branches de l’arbre.

Citation

Download Citation

Romain Abraham. Jean-François Delmas. Hui He. "Pruning Galton–Watson trees and tree-valued Markov processes." Ann. Inst. H. Poincaré Probab. Statist. 48 (3) 688 - 705, August 2012. https://doi.org/10.1214/11-AIHP423

Information

Published: August 2012
First available in Project Euclid: 26 June 2012

zbMATH: 1256.60028
MathSciNet: MR2976559
Digital Object Identifier: 10.1214/11-AIHP423

Subjects:
Primary: 05C05, 60J27, 60J80

Rights: Copyright © 2012 Institut Henri Poincaré

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.48 • No. 3 • August 2012
Back to Top